Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 46, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 9, 2013, 4:52 PM CDT for 5 counties in Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2013, 4:52 PM CDT (21:52 UTC)
- Expired
- May 9, 2013, 5:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Brazos County, TX, Grimes County, TX, Houston County, TX, Madison County, TX, Walker County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 3:34 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.9 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 474 J/kg
- Mixed-layer CIN
- -390 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:45 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 9, 3:45 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 345 PM CDT THU MAY 9 2013 .DISCUSSION... LIGHT SHOWERS CONTINUE TO INCREASE IN COVERAGE ACROSS SOUTHEAST TEXAS THIS AFTERNOON. A SMALL LINE OF STRONG TO SEVERE THUNDERSTORMS THAT HAS PRODUCED HAIL AND DAMAGING WINDS ACROSS CENTRAL TEXAS THIS AFTERNOON IS APPROACHING OUR NORTHWESTERN COUNTIES AND WILL LIKELY MOVE ACROSS THE NORTHERN TIER OF COUNTIES OVER THE NEXT FEW HOURS. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF THE NORTHERN HALF OF SOUTHEAST TEXAS THROUGH LATE THIS EVENING. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH THIS THUNDERSTORM COMPLEX ALTHOUGH HAIL UP TO ONE INCH IN DIAMETER IS ALSO POSSIBLE. FORECAST REASONING REMAINS RELATIVELY UNCHANGED THROUGH THE WEEKEND. THE COLD FRONT CURRENTLY IN WEST TEXAS WILL CONTINUE TO APPROACH THE REGION WHILE A SERIES OF UPPER LEVEL DISTURBANCES STREAM OVERHEAD IN SOUTHWESTERLY FLOW ALOFT. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH EARLY SUNDAY WITH PRECIPITATION CHANCES GRADUALLY SHIFTING TOWARDS THE COAST AND COASTAL WATERS BY SATURDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AS WELL AS THE CHANCE FOR LOCALLY HEAVY RAINFALL IN AREAS WHERE TRAINING OF THUNDERSTORMS DEVELOPS. THE WESTERN US UPPER LOW WILL EXIT TO THE EAST THROUGH THE EARLY PORTION OF NEXT WEEK WITH ONSHORE FLOW DEVELOPING ACROSS THE REGION AT LOW LEVELS. DRY WEATHER IS EXPECTED FOR THE FIRST HALF OF NEXT WEEK WITH AFTERNOON TEMPERATURES WARMING BACK INTO THE MID 80S. 38 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 69 80 65 78 60 / 60 60 40 30 10 HOUSTON (IAH) 70 81 67 79 63 / 50 60 50 40 10 GALVESTON (GLS) 71 78 70 76 68 / 50 50 50 60 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...38 AVIATION/MARINE...45
Hazardous weather outlook, May 9, 6:12 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 612 AM CDT THU MAY 9 2013 TXZ163-164-176>179-195>200-210>214-226-227-235>238-101115- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 612 AM CDT THU MAY 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THE PRESENCE OF A PASSING SHORTWAVE DISTURBANCE WILL DETERMINE THE TIMING...LOCATION AND SEVERITY OF RAIN AND STORM ACTIVITY LATTER TODAY. THE HIGHEST CHANCE FOR SIGNIFICANT WEATHER WILL BE PRIMARILY FOCUSED ALONG AND NORTH OF THE INTERSTATE 10 CORRIDOR FROM MID-DAY THROUGH THE OVERNIGHT HOURS FRIDAY MORNING. A STRONG CAPPING INVERSION IS CURRENTLY IN PLACE AND THIS MAY LIMIT TODAY'S RAIN CHANCES. ALTHOUGH INITIALLY DRIVEN BY A LARGER SCALE IMPULSE... SMALLER SCALE INFLUENCES WILL LIKELY DICTATE THE WHEN AND WHERE OF FUTURE DOWNSTREAM THUNDERSTORM DEVELOPMENT. THE MAIN THREATS FROM ANY THUNDERSTORM ACTIVITY WILL BE DAMAGING DOWNBURST WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SERIES OF UPPER LEVEL DISTURBANCES WILL CROSS SOUTHEAST TEXAS FRIDAY THROUGH SATURDAY. THESE DISTURBANCES WILL LIKELY PRODUCE OCCASIONAL SHOWERS AND THUNDERSTORMS...TIMING AND LOCATION WILL REMAIN UNCLEAR. A COLD FRONT WILL ALSO PUSH SOUTH ACROSS THE REGION SATURDAY THAT COULD ALLOW HEAVIER RAIN AND STORMS TO FOCUS ACROSS THE FORECAST AREA'S MORE CENTRAL AND SOUTHERN COUNTIES. CURRENT FORECAST STORM TOTAL RAINFALL AMOUNTS FROM OCCANSIONAL EPISODES OF RAIN...OR SHOWERY WEATHER...AND SCATTERED THUNDERSTORM ACTIVITY WILL AVERAGE BETWEEN AN AREAWIDE 1 AND 2 INCHES WITH THE HIGHER TOTALS IN THE 3 TO 5 INCH RANGE WHERE TRAINING OCCURS. .SPOTTER INFORMATION STATEMENT... SPOTTER AWARENESS AND POSSIBLE REPORTS WILL BE NEEDED FROM THIS AFTERNOON THROUGH SATURDAY.
In the hours before
Special weather statement, May 9, 3:42 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
342 PM CDT THU MAY 9 2013
TXZ195-092130-
BURLESON TX-
342 PM CDT THU MAY 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BURLESON COUNTY
UNTIL 430 PM CDT...
AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCKDALE...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CALDWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY .
&&
LAT...LON 3073 9662 3070 9657 3064 9660 3063 9651
3060 9646 3032 9672 3032 9674 3039 9679
3043 9687 3046 9688 3046 9690 3052 9690
3054 9692 3055 9696
TIME...MOT...LOC 2038Z 279DEG 22KT 3074 9695The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:42 PM CDT | Special Weather Statement | HGX | Burleson | 48 min |
| May 9, 3:57 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Madison | 48 min |
| May 9, 4:30 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes, Madison, Walker | 45 min |
| May 9, 5:05 PM CDT | Special Weather Statement | HGX | Burleson | 40 min |
| May 9, 5:10 PM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Madison | 2 hr |
| May 9, 5:22 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Houston, Madison, San Jacinto, Trinity, Walker | 38 min |
| May 9, 5:39 PM CDT | Flash Flood Warning | HGX | Brazos, Burleson | 111 min |
| May 9, 5:39 PM CDT | Special Weather Statement | HGX | Brazos | 51 min |
| May 9, 5:43 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes | 32 min |
| May 9, 5:54 PM CDT | Tornado Warning | HGX | Houston, Trinity | 36 min |
| May 9, 5:57 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Houston, Madison, Montgomery, Polk, San Jacinto and 2 more | 48 min |
| May 9, 5:58 PM CDT | Areal Flood Advisory | HGX | Grimes, Houston, Madison, Walker | 3 hr |
| May 9, 6:17 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Polk, San Jacinto, Trinity, Walker | 43 min |
| May 9, 6:26 PM CDT | Flash Flood Warning | HGX | Grimes, Montgomery, Walker | 2 hr |
| May 9, 6:41 PM CDT | Special Weather Statement | HGX | San Jacinto, Walker | 64 min |
| May 9, 6:58 PM CDT | Severe Thunderstorm Warning | HGX | Polk, Trinity | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.